clinical mastery neurology nbme - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 02-29-2016
USMLE Forums Scout
 
Steps History: ---
Posts: 20
Threads: 11
Thanked 2 Times in 1 Post
Reputation: 12
Default clinical mastery neurology nbme

a 67 year old man comes to the physician because of a 4 month history of falls, which have increased in frequency during the past month. He has a long-standing history of abdominal bloating after most meals. He has type 2 diabetes mellitus, coronary artery disease, and osteoporosis. Medications are alendronate, metformin, metoclopramide, and transdermal nitroglycerin. His blood pressure is 140/88 mm Hg while suppine, 125/90 mmhg while sitting, and 120/92 mmhg while standing. PHysical examination shows diminsed facial expression, infrequent blinking, and a hypophonic voice. spontaneous movement is decreased in all extremities. Cogwheel rigidity is noted at both wrists. on gait testing, he walks in short steps. mental status examination shows no abnormaliities. which of the following is the most appropriate next step in pharmacotherapy?

a) discontinue alendronate
b) discontinue metoclopramide
c) add carbidopa-levodopa to the current regimen
d) add ropinorole to the current medication regimen
e) add trihexyphenidyl to the current medication regimen

c is the wrong answer
Reply With Quote Quick reply to this message



  #2  
Old 03-01-2016
USMLE Forums Scout
 
Steps History: Not yet
Posts: 10
Threads: 0
Thanked 7 Times in 6 Posts
Reputation: 17
Default

Quote:
Originally Posted by chiefcomplaint View Post
a 67 year old man comes to the physician because of a 4 month history of falls, which have increased in frequency during the past month. He has a long-standing history of abdominal bloating after most meals. He has type 2 diabetes mellitus, coronary artery disease, and osteoporosis. Medications are alendronate, metformin, metoclopramide, and transdermal nitroglycerin. His blood pressure is 140/88 mm Hg while suppine, 125/90 mmhg while sitting, and 120/92 mmhg while standing. PHysical examination shows diminsed facial expression, infrequent blinking, and a hypophonic voice. spontaneous movement is decreased in all extremities. Cogwheel rigidity is noted at both wrists. on gait testing, he walks in short steps. mental status examination shows no abnormaliities. which of the following is the most appropriate next step in pharmacotherapy?

a) discontinue alendronate
b) discontinue metoclopramide
c) add carbidopa-levodopa to the current regimen
d) add ropinorole to the current medication regimen
e) add trihexyphenidyl to the current medication regimen

c is the wrong answer
i think the answer is E...he is not too disabled with parkinsons to warrant carbidopa-l-dopa
Reply With Quote Quick reply to this message
  #3  
Old 03-01-2016
USMLE Forums Scout
 
Steps History: Not yet
Posts: 10
Threads: 0
Thanked 7 Times in 6 Posts
Reputation: 17
Default

Quote:
Originally Posted by mbMD View Post
i think the answer is E...he is not too disabled with parkinsons to warrant carbidopa-l-dopa
Sorry I meant to say ...its B ...discontinue metoclopramide
Reply With Quote Quick reply to this message
The above post was thanked by:
chiefcomplaint (03-02-2016)
 
  #4  
Old 03-01-2016
USMLE Forums Scout
 
Steps History: 1 + CS
Posts: 17
Threads: 4
Thanked 1 Time in 1 Post
Reputation: 11
Default

I Go with B, first discontinued any drug could be causing the symptoms in this case parkisonism....
Reply With Quote Quick reply to this message
The above post was thanked by:
chiefcomplaint (03-02-2016)
  #5  
Old 03-02-2016
USMLE Forums Scout
 
Steps History: ---
Posts: 20
Threads: 11
Thanked 2 Times in 1 Post
Reputation: 12
Default re: metoclopramide

metoclopramide is a D2 antagonist

adverse effects include: parkinsonism
Reply With Quote Quick reply to this message



Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
***Skype group for Qbanks solving (UW,NBME 1-4, Clinical mastery series NBME, Kaplan) ginseng plus USMLE Step 2 CK Forum 45 1 Week Ago 02:06 AM
Neurology Clinical mastery series NBME's ***** Pedro Rodrigo USMLE Step 2 CK Forum 21 2 Weeks Ago 01:10 AM
NBME clinical mastery series!! sky_blue2000 USMLE Step 2 CK Forum 2 09-28-2016 06:39 PM
NBME Clinical Mastery Neurology Form 1 questions mwanaik USMLE Step 2 CK Forum 11 04-17-2016 07:38 AM
sp for clinical mastery series and nbme Yeasmin USMLE Step 2 CK Study Partners 1 11-12-2015 04:42 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)